Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

March 28, 2021Shelby County, Texas

NWS Shreveport, LA issued this special weather statement at Mar 28, 2021, 1:33 AM CDT for Shelby County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2021, 1:33 AM CDT (06:33 UTC)
Expired
Mar 28, 2021, 2:15 AM CDT
In force
42 min
Issued by
NWS Shreveport, LA

County Shelby County, TX

The radar

The Shreveport radar (KSHV), 73 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1297 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted.

868 
WWUS84 KSHV 280633
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
133 AM CDT Sun Mar 28 2021
 
LAZ010-017-018-TXZ153-166-167-280715-
De Soto LA-Natchitoches LA-Sabine LA-Sabine TX-San Augustine TX-
Shelby TX-
133 AM CDT Sun Mar 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO...WEST
CENTRAL NATCHITOCHES AND NORTHERN SABINE PARISHES...EASTERN SHELBY...
NORTHEASTERN SAN AUGUSTINE AND NORTHWESTERN SABINE COUNTIES UNTIL 215
AM CDT...

At 133 AM CDT, Doppler radar was tracking a strong thunderstorm over
Neuville, or 10 miles south of Center, moving east at 60 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Natchitoches, Center, San Augustine, Zwolle, Converse, Patroon, Bland
Lake, Neuville, Shelbyville, Allen, Oak Grove, Pleasant Hill,
Provencal, Huxley, Noble, Robeline, Powhatan, Jericho, Belmont and
Pelican.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3148 9421 3179 9431 3204 9348 3199 9344
      3199 9341 3196 9337 3194 9337 3194 9335
      3192 9336 3190 9335 3189 9328 3191 9326
      3191 9324 3197 9324 3197 9323 3165 9311
TIME...MOT...LOC 0633Z 253DEG 50KT 3165 9416 

$$

44

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Mar 28, 1:12 AM CDT, 21 minutes earlier.

Area forecast discussion, Mar 28, 1:12 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
112 AM CDT Sun Mar 28 2021

.UPDATE.../Overnight/

Quick update to allow the tornado watch to expire. Although an
additional isolated severe storm or two cannot be ruled out
entirely, the threat for severe weather has diminished
substantially, and a watch is no longer needed. /12/

&&

.PREV DISCUSSION... /issued 106 AM CDT Sun Mar 28 2021/

AVIATION...

Line of convection ahead of a cold front will continue to move
sewd across our region through early this morning, bringing tstms
to KMLU and perhaps to KLFK. Low cigs/vsbys will be possible invof
convection, but categories should improve within a couple of
hours of convection coming to an end. Skies will gradually clear
this morning through early afternoon from w to e. Otherwise, fropa
will bring nwly to nly winds at 12-16 kts with higher gusts today,
with winds speeds quickly diminishing and bcmg near-calm around
sunset. /12/

&&

PREV DISCUSSION... /issued 339 PM CDT Sat Mar 27 2021/

SHORT TERM.../Tonight through Sunday Night/

With all of the Ark-La-Tex in the warm sector for multiple hours
today, the atmosphere is primed for severe weather as convection
begins. Diverse cloud cover hints at a tinderbox-like situation
aloft, with deepening cumulus, and more insolation reaching the
I-20 corridor. This afternoon's special sounding confirms the
continued presence of multiple ingredients for severe weather
including: CAPE values near 3000 J/kg, bulk shear at or above 50
knots areawide, and mid-level lapse rates at around 7.0 C/km. The
lack of synoptic-scale forcing is what is primarily working
against an even stronger severe weather situation. Regardless, the
severe weather risks for today will be maximized in a window from
now until 11PM, with very large hail and even the outside
possibility of a strong tornado in this time frame. Coordinating
with SPC this afternoon, a new tornado watch has been issued until
11 PM CDT for the Ark-La-Tex northeastward into the northern
portions of the Ark-La-Miss.

For tonight, the ongoing severe weather threat will continue well
after sunset before storm mode transitions from scattered supercells
to a more linear multicell mode as the frontal boundary begins to
proceed through the Ark-La-Tex around midnight. After exiting our
eastern zones, dry conditions and cooler than average temperatures
arrive, continuing through Sunday night. /16/

LONG TERM.../Monday through the end of the week/

Expecting a nice initial start to the long term period with mostly
sunny skies and highs ranging from 70 to 75 degrees for your Monday.
However, expect the front clearing through our region in the short
term to start coming back north through the area (as a warm front)
late Monday night into Tuesday with a large upper trough axis
gradually driving a cold front toward the Four State region from the
northwest. Model consensus has gotten more bullish on the morning
runs in association with the warm front triggering increasing
showers and thunderstorms Tuesday afternoon into Tuesday evening. It
is starting to look like some of these storms have the potential to
be on the strong side owing to available instability and wind shear,
although there is not yet enough confidence or consistency of trends
to advertise a severe thunderstorm potential yet. The incoming cold
front will probably undercut this whole regime and bring widespread
showers and embedded tame thunderstorms to the bulk of the area
(especially east) late Tuesday night through the first half of the
day Wednesday. Thereafter, anticipate a dry and seasonably cool
regime to lock in for a while.

This somewhat cooler regime will probably not break down until
sometime next weekend but, before then, expect Wednesday night
through Friday night to feature dry and mostly clear conditions with
lows generally in the 40s and highs mainly ranging from 65 to 70
degrees. /50/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  45  71  52 /   0   0   0   0
MLU  68  44  70  51 /  10   0   0  10
DEQ  68  40  71  46 /   0   0   0   0
TXK  68  43  71  50 /   0   0   0   0
ELD  68  41  70  47 /   0   0   0   0
TYR  69  44  72  53 /   0   0   0   0
GGG  69  43  72  50 /   0   0   0   0
LFK  70  46  74  53 /  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

12/16/50
Hazardous weather outlook, Mar 27, 2:07 PM CDT, 11 hours 26 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
207 PM CDT Sat Mar 27 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-281915-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-McCurtain-Bowie-Franklin-
Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-
Cherokee-Rusk-Panola-Nacogdoches-Shelby-
207 PM CDT Sat Mar 27 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous strong to severe storms are expected to
develop later this afternoon into early this evening across the
Arklatex into northern portions of the Arklamiss. Very large hail
of at least golf ball to tennis ball size and tornadoes will be
the primary threats through the early to mid evening hours. The
tornado threat will be highest in southwest Arkansas where a
strong tornado cannot be ruled out. In addition, there is a threat
for a quick 2 to 3 inches of rain in a band from northeastern
Texas, to northwestern Louisiana, to southwestern Arkansas to
bring an isolated risk of flash flooding. Storms are forecast to
congeal into a line sometime this evening and advance through the
remainder of the Arklamiss and central Louisiana into the early
morning hours, with damaging winds becoming the main threat. The
severe weather threat is expected to completely exit the area
before sunrise Sunday.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

A few lingering thunderstorms will be possible across central
Louisiana early Sunday, but these should move east and south of
these areas by mid morning. By Tuesday night into Wednesday, a
cold front should bring additional thunderstorms to the region.
However, no severe storms are expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon into
tonight.

LAZ017>022-TXZ165>167-281915-
Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Angelina-
San Augustine-
207 PM CDT Sat Mar 27 2021

This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana and east Texas.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered strong to severe storms are possible late
this afternoon and through the evening across these portions of
Deep East Texas and Central Louisiana. Large hail up to golf ball
size and damaging winds will be the primary threats although a
tornado cannot be completely ruled out. Storms are forecast to
congeal into a line sometime this evening and advance through the
remainder of central Louisiana into the early morning hours, with
damaging winds becoming the main threat. The severe weather
threat is expected to completely exit the area before sunrise
Sunday.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

A few lingering thunderstorms will be possible across central
Louisiana early Sunday, but these should move east and south of
these areas by mid morning. By Tuesday night into Wednesday, a
cold front should bring additional thunderstorms to the region.
However, no severe storms are expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed later today and
tonight.

50

In the hours before

Special weather statement, Mar 27, 9:45 PM CDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Shreveport LA
945 PM CDT Sat Mar 27 2021

TXZ138-150-151-280330-
Panola TX-Harrison TX-Rusk TX-
945 PM CDT Sat Mar 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRISON...NORTHERN
PANOLA AND CENTRAL RUSK COUNTIES UNTIL 1030 PM CDT...

At 945 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Pinehill, or 7 miles east of Henderson, moving
northeast at 50 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Henderson, Tatum, Beckville, Deberry, Elysian Fields, Chapman, Church
Hill and Fairplay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Texas.

LAT...LON 3207 9474 3219 9481 3253 9420 3233 9405
TIME...MOT...LOC 0244Z 239DEG 43KT 3219 9467

15
Local storm report, Mar 28, 12:37 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1237 AM CDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     TSTM WND DMG     1 WNW BELCHER           32.76N 93.85W
03/27/2021                   CADDO              LA   LAW ENFORCEMENT

            TREES DOWN ON BELCHER OIL CITY ROAD.

&&

15
Local storm report, Mar 28, 12:40 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1240 AM CDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     1 N OIL CITY            32.76N 93.97W
03/27/2021                   CADDO              LA   LAW ENFORCEMENT

            POWER LINES WERE DOWNED JUST NORTH OF OIL
            CITY.

&&

15
Local storm report, Mar 28, 12:42 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1242 AM CDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     TSTM WND DMG     2 NE OIL CITY           32.77N 93.96W
03/27/2021                   CADDO              LA   LAW ENFORCEMENT

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
            WNW BELCHER. TREES DOWN ON BELCHER OIL CITY
            ROAD.

&&

15
Local storm report, Mar 28, 12:46 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1246 AM CDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     TSTM WND DMG     5 ESE GREENWOOD         32.40N 93.90W
03/27/2021                   CADDO              LA   LAW ENFORCEMENT

            A LARGE TREE WAS DOWN COMPLETELY BLOCKING
            BUNCOMBE ROAD AT WOOLWORTH ROAD.

&&

15
Special weather statement, Mar 28, 1:33 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
133 AM CDT Sun Mar 28 2021

LAZ010-017-018-TXZ153-166-167-280715-
De Soto LA-Natchitoches LA-Sabine LA-Sabine TX-San Augustine TX-
Shelby TX-
133 AM CDT Sun Mar 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO...WEST
CENTRAL NATCHITOCHES AND NORTHERN SABINE PARISHES...EASTERN SHELBY...
NORTHEASTERN SAN AUGUSTINE AND NORTHWESTERN SABINE COUNTIES UNTIL 215
AM CDT...

At 133 AM CDT, Doppler radar was tracking a strong thunderstorm over
Neuville, or 10 miles south of Center, moving east at 60 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Natchitoches, Center, San Augustine, Zwolle, Converse, Patroon, Bland
Lake, Neuville, Shelbyville, Allen, Oak Grove, Pleasant Hill,
Provencal, Huxley, Noble, Robeline, Powhatan, Jericho, Belmont and
Pelican.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3148 9421 3179 9431 3204 9348 3199 9344
      3199 9341 3196 9337 3194 9337 3194 9335
      3192 9336 3190 9335 3189 9328 3191 9326
      3191 9324 3197 9324 3197 9323 3165 9311
TIME...MOT...LOC 0633Z 253DEG 50KT 3165 9416

44

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:03 PM CDTSpecial Weather StatementSHVCass42 min
Mar 27, 7:20 PM CDTSevere Thunderstorm WarningSHVBowie, Cass40 min
Mar 27, 7:31 PM CDTTornado WarningSHVHarrison, Marion44 min
Mar 27, 7:39 PM CDTTornado Warning Tornado observedConsiderable damage threatSHVPanola51 min
Mar 27, 8:04 PM CDTTornado WarningSHVHarrison, Marion41 min
Mar 27, 9:45 PM CDTSpecial Weather StatementSHVRusk45 min
Mar 27, 9:52 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola, Rusk53 min
Mar 27, 10:39 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola51 min
Mar 27, 8:11 PM CDTTornado WarningSHVCaddo, De Soto49 min
Mar 27, 8:46 PM CDTTornado WarningSHVBienville, Bossier, Caddo, Webster19 min
Mar 27, 10:23 PM CDTSevere Thunderstorm WarningSHVClaiborne, Union67 min
Mar 27, 11:30 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Claiborne, Webster45 min
Mar 27, 7:56 PM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada49 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.